Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 542809, 9 pages
http://dx.doi.org/10.1155/2014/542809
Research Article

On the Generalized Mass Transport Equation to the Concept of Variable Fractional Derivative

1Institute for Groundwater Studies, Faculty of Natural and Agricultural Sciences, University of the Free State, Bloemfontein 9300, South Africa
2Department of Mathematics and Institute for Mathematical Research, University Putra Malaysia, 43400 Serdang, Selangor, Malaysia

Received 11 September 2013; Accepted 23 January 2014; Published 5 March 2014

Academic Editor: Necdet Bildik

Copyright © 2014 Abdon Atangana and Adem Kilicman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. H. Solomon, E. R. Weeks, and H. L. Swinney, “Observation of anomalous diffusion and Lévy flights in a two-dimensional rotating flow,” Physical Review Letters, vol. 71, no. 24, pp. 3975–3978, 1993. View at Publisher · View at Google Scholar · View at Scopus
  2. S. Bhalekar, V. Daftardar-Gejji, D. Baleanu, and R. Magin, “Fractional Bloch equation with delay,” Computers & Mathematics with Applications, vol. 61, no. 5, pp. 1355–1365, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. L. Magin, Fractional Calculus in Bioengineering, Begell House Publisher, Redding, Conn, USA, 2006.
  4. R. L. Magin, O. Abdullah, D. Baleanu, and X. J. Zhou, “Anomalous diffusion expressed through fractional order differential operators in the Bloch-Torrey equation,” Journal of Magnetic Resonance, vol. 190, no. 2, pp. 255–270, 2008. View at Publisher · View at Google Scholar · View at Scopus
  5. A. V. Chechkin, R. Gorenflo, and I. M. Sokolov, “Fractional diffusion in inhomogeneous media,” Journal of Physics, vol. 38, no. 42, pp. L679–L684, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. F. Santamaria, S. Wils, E. de Schutter, and G. J. Augustine, “Anomalous diffusion in Purkinje cell dendrites caused by spines,” Neuron, vol. 52, no. 4, pp. 635–648, 2006. View at Publisher · View at Google Scholar · View at Scopus
  7. H. Sun, W. Chen, and Y. Q. Chen, “Variable-order fractional differential operators in anomalous diffusion modeling,” Physica A, vol. 388, no. 21, pp. 4586–4592, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Sun, Y. Q. Chen, and W. Chen, “Random-order fractional differential equation models,” Signal Processing, vol. 91, no. 3, pp. 525–530, 2011. View at Publisher · View at Google Scholar · View at Scopus
  9. Y. Q. Chen and K. L. Moore, “Discretization schemes for fractional-order differentiators and integrators,” IEEE Transactions on Circuits and Systems I, vol. 49, no. 3, pp. 363–367, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  10. S. Umarov and S. Steinberg, “Variable order differential equations with piecewise constant order-function and diffusion with changing modes,” Zeitschrift für Analysis und ihre Anwendungen, vol. 28, no. 4, pp. 431–450, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. B. Ross and S. Samko, “Fractional integration operator of variable order in the Hölder spaces Hλ(x),” International Journal of Mathematics and Mathematical Sciences, vol. 18, no. 4, pp. 777–788, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. T. C. Pedro, M. H. Kobayashi, J. M. C. Pereira, and C. F. M. Coimbra, “Variable order modeling of diffusive-convective effects on the oscillatory flow past a sphere,” Journal of Vibration and Control, vol. 14, no. 9-10, pp. 1659–1672, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. D. Ingman and J. Suzdalnitsky, “Application of differential operator with servo-order function in model of viscoelastic deformation process,” Journal of Engineering Mechanics, vol. 131, no. 7, pp. 763–767, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. R. W. Cleary and M. J. Ungs, Groundwater Pollution and Hydrology. Mathematical Models and Computer Programs, vol. 08540, Water Resources Programs, Princeton University, Princeton, NJ, USA, 1978.
  15. M. T. van Genuchten and W. J. Alves, “Analytical solutions of one dimensional convective-dispersive solute transport equations,” United States Department of Agriculture, no. 1661, 1982. View at Google Scholar · View at Scopus
  16. D. K. Jaiswal, A. Kumar, N. Kumar, and R. R. Yadav, “Analytical solutions for temporally and spatially dependent solute dispersion of pulse type input concentration in one-dimensional semi-infinite media,” Journal of Hydro-Environment Research, vol. 2, no. 4, pp. 254–263, 2009. View at Publisher · View at Google Scholar · View at Scopus
  17. D. K. Jaiswal, A. Kumar, N. Kumar, and M. K. Singh, “Solute transport along temporally and spatially dependent flows through horizontal semi-infinite media: dispersion proportional to square of velocity,” Journal of Hydrologic Engineering, vol. 16, no. 3, pp. 228–238, 2011. View at Publisher · View at Google Scholar · View at Scopus
  18. R. R. Yadav, D. K. Jaiswal, and G. Gulrana, “Two-dimensional solute transport for periodic flow in isotropic porous media: an analytical solution,” Hydrological Processes, vol. 26, no. 22, pp. 3425–3433, 2012. View at Publisher · View at Google Scholar · View at Scopus
  19. A. Atangana and S. C. Oukouomi Noutchie, “Stability and convergence of a time-fractional variable order Hantush equation for a deformable aquifer,” Abstract and Applied Analysis, vol. 2013, Article ID 691060, 8 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Y. Zhang, “A finite difference method for fractional partial differential equation,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 524–529, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. C. Tadjeran, M. M. Meerschaert, and H. P. Scheffler, “A second-order accurate numerical approximation for the fractional diffusion equation,” Journal of Computational Physics, vol. 213, no. 1, pp. 205–213, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. W. H. Deng, “Numerical algorithm for the time fractional Fokker-Planck equation,” Journal of Computational Physics, vol. 227, no. 2, pp. 1510–1522, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. C. P. Li, A. Chen, and J. Ye, “Numerical approaches to fractional calculus and fractional ordinary differential equation,” Journal of Computational Physics, vol. 230, no. 9, pp. 3352–3368, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. C. M. Chen, F. Liu, I. Turner, and V. Anh, “A Fourier method for the fractional diffusion equation describing sub-diffusion,” Journal of Computational Physics, vol. 227, no. 2, pp. 886–897, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. B. Yuste and L. Acedo, “An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations,” SIAM Journal on Numerical Analysis, vol. 42, no. 5, pp. 1862–1874, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. I. Podlubny, A. Chechkin, T. Skovranek, Y. Chen, and B. M. Vinagre Jara, “Matrix approach to discrete fractional calculus. II. Partial fractional differential equations,” Journal of Computational Physics, vol. 228, no. 8, pp. 3137–3153, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. A. Atangana, “On the solution of an acoustic wave equation with variable-order derivative loss operator,” Advances in Difference Equations, vol. 2013, article 167, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  29. R. Lin, F. Liu, V. Anh, and I. Turner, “Stability and convergence of a new explicit finite-difference approximation for the variable-order nonlinear fractional diffusion equation,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 435–445, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. J. Crank and P. Nicolson, “A practical method for numerical evaluation of solutions of partial differential equations of the heat-conduction type,” vol. 43, pp. 50–67, 1947. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. K. Diethelm, N. J. Ford, and A. D. Freed, “Detailed error analysis for a fractional Adams method,” Numerical Algorithms, vol. 36, no. 1, pp. 31–52, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. C. P. Li and C. X. Tao, “On the fractional Adams method,” Computers & Mathematics with Applications, vol. 58, no. 8, pp. 1573–1588, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. M. Cui, “Compact finite difference method for the fractional diffusion equation,” Journal of Computational Physics, vol. 228, no. 20, pp. 7792–7804, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. A. Atangana, A generic assessment of waste disposal at Douala city: principle, practices and uncertainties [Ph.D. thesis], University of the Free State South Africa, Bloemfontein, South Africa, 2012.
  35. D. Valério and J. Sá da Costa, “Variable-order fractional derivatives and their numerical approximations,” Advances in Fractional Signals and Systems, vol. 91, no. 3, pp. 470–483, 2011. View at Google Scholar
  36. D. Valério, G. Vinagre, J. Domingues, and J. Sá da Costa, “Variable-order fractional derivatives and their numerical approximations I—real orders,” in Symposium on Fractional Signals and Systems, Caparica, 2009. View at Google Scholar
  37. D. Valério, G. Vinagre, J. Domingues, and J. Sá da Costa, “Variable-order fractional derivatives and their numerical approximations II—complex orders,” in Symposium on Fractional Signals and Systems, Caparica, 2009. View at Google Scholar
  38. A. Razminia, A. F. Dizaji, and V. J. Majd, “Solution existence for non-autonomous variable-order fractional differential equations,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 1106–1117, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. S. Ma, Y. Xu, and W. Yue, “Numerical solutions of a variable-order fractional financial system,” Journal of Applied Mathematics, vol. 2012, Article ID 417942, 14 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. H. Sheng, H. Sun, Y. Chen, and T. Qiu, “Synthesis of multifractional Gaussian noises based on variable-order fractional operators,” Signal Processing, vol. 91, no. 7, pp. 1645–1650, 2011. View at Publisher · View at Google Scholar · View at Scopus